Periodic orbits from second order perturbation via rational trigonometric integrals

R. Prohens, J. Torregrosa

Research output: Contribution to journalArticleResearchpeer-review

5 Citations (Scopus)


The second order Poincaré-Pontryagin-Melnikov perturbation theory is used in this paper to study the number of bifurcated periodic orbits from certain centers. This approach also allows us to give the shape and the period up to the first order. We address these problems for some classes of Abel differential equations and quadratic isochronous vector fields in the plane. We prove that two is the maximum number of hyperbolic periodic orbits bifurcating from the isochronous quadratic centers with a birational linearization under quadratic perturbations of second order. In particular the configurations (2,0) and (1,1) are realizable when two centers are perturbed simultaneously. The required computations show that all the considered families share the same iterated rational trigonometric integrals. © 2014 Elsevier B.V. All rights reserved.
Original languageEnglish
Pages (from-to)59-72
JournalPhysica D: Nonlinear Phenomena
Publication statusPublished - 1 Jul 2014


  • First and second order perturbations
  • Number, shape, period
  • Periodic orbits
  • Polynomial differential equation
  • Simultaneous bifurcation


Dive into the research topics of 'Periodic orbits from second order perturbation via rational trigonometric integrals'. Together they form a unique fingerprint.

Cite this